Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Consequences of stoping depression medicine - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
User :   Hi I am having some medication trouble
Doctor :   Hi
Doctor :   ok
Doctor :  
proceed with your query
User :   ok i'll explain the situation
Doctor :  
User :   for a couple years now I have been on Lamictal 200 MG for depression, i recently got moved to part time from a full time job so I lost my health insurance and did not get to have a refill
Doctor :  
User :   I have half of a pill left and I cannot get a refill because I cannot afford the 200.00 it cost
User :   is this going to be a bad withdrawl
Doctor :   rather than bad withdrawal,
it may be an unpleasant withdrawal
User :   what should I expect and how long?
User :   my job is going to offer full benefits to part time in 2 weeks and I just wish there was someway to get a refill to hold me over
Doctor :  
if you can somehow get a refill it will bail you out of the discomfort
Doctor :  
never less need not worry
Doctor :  
the withdrawal will not cause any trouble in your job
User :   at this point without health insurance i cant. if there anything I can do to ease the withdrawl or anything I can take?
User :   ok good
Doctor :   only thing you may feel is agony and confusion initially
Doctor :  
and it will be fine in 48 to 72 hours
User :   ok, do you suggest working my way back on it when I am able to get covered again
Doctor :  
so if you stop the drug abruptly need to be cautious for the next 48 to 72 hours
User :   in terms of what?
Doctor :   that was for when the refill gets over and you stop the drug you may have confusion, so the next 48 to 72 hours you have to be careful
Doctor :  
regarding the continuation of the drug once you get the insurance cover is available
Doctor :   it is desirable to continue the drug
User :   I have half a pill for tonight and then I will not have anymore. Do you suggest maybe staying home for a couple days and not attending work
Doctor :  
is that option available?
Doctor :  
meaning off from work
User :   i do need the money and would like to not take it off but if it needs to happen than I can try.
User :   is there anything I can do to ease this withdrawl
Doctor :  
this withdrawal symptom will not happen in all of them.
User :   what do you mean?
Doctor :   i will explain you
Doctor :  
fatigue, headache, confusion, restlessness, agony are some of the withdrawal effects.
Doctor :   which will pass of in 48 to 72 hours
Doctor :  
all the symptom will not occur in all
User :   right i might just have some
Doctor :  
some may have headache and some confusion
Doctor :  
which one you will get, we come to know only after you stop the drug
Doctor :  
so if confusion and agony occurs you need to take rest for 1 or 2 days
Doctor :  
if headache occurs you can continue with work by taking tylenol
Doctor :  
if fatigue occurs you can consume more of water and fruit juice
Doctor :  
no need to avoid the work
User :   ok good.
User :   after this has passed will I instantly get hit with depression again?
User :   I have been very stable for the past 2 years
Doctor :  
Doctor :  
it will take some time may be 3 to 4 months
Doctor :   or even more longer
Doctor :  
so you need not worry at present
User :   ok, that gives me enough time to get my coverage back and medication again
Doctor :  
Doctor :   before starting the drug again get one evaluation from your doctor
User :   ok i will
Doctor :   is there anything else i can help you with
User :   that was all my questions doctor thank you
Doctor :  
please fill the feed back form
Doctor :  
we are available 24/7
User :   ok. thanks so much
Doctor :  
if you have any query you can log in at any time
User :   ok. awesome. thanks
Doctor :  
thanks for consulting healthcare magic
Doctor :  
bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor